You were going to speak to your neurosurgeon and request a neuromuscular consult?
However spasticity is a big thing with PLS as it is upper motor neuron disease. Although some weakness comes with PLS it is more of a LMN issue and you had a normal EMG. If the neurologist found clinical weakness then you need to follow up with neuromuscular to get a definitive answer. Again I suggest Dr Benatar
If the neuro has concerns about PLS, best you continue working with them. There comes a point where the members here can no longer help you. Not because they don't care or are dismissive, but because there is literally nothing more they can provide you in the way of advice or assurance.
PLS has a distinct pattern of symptoms- none of them can be assessed online for you, nor can you assess yourself for any UMN signs.
Providing the people here with subjective information about how you feel physically is not going to help people here give you any concrete help other than "Talk to your doctor". Again, not because the folks here don't care, but because it is a forum of laypeople with their own medical issues who have provided you answers and advice on multiple occasions and don't have anything else to add. Again, not dismissive- just unable to provide you the assurance or answers you need.
OK. I met with a specialist at UM , but not Dr. Benatar but his associate, since he was out of town for 3 weeks. He had concerns but unfortunately he felt it would take many months or years to determine if its PLS/ALS. He felt it could likely be the cervical spine problem but no way to know for sure.
I scheduled the spinal surgery for the 27th. I will be rolling the dice as if its a neuro diseease it will speed up my demise greatly. So nervous and wanted to get as much info as possible before making the leap of faith.
I was hoping people can share their experience with spasticity so I can make a more informed decision. If you dont want to share I will accept that.
I'd like the weigh in on the sharing about spasticity- each person feels it in their own unique way. However, only a doctor can tell you if you DO have spasticity, and only based on a clinical exam that incorporates visual and physical assessment of specific patterns of response to a variety of stimuli. It is NOT about your subjective experience- it's about abnormal physical response to various tests.
Please do not come here and demand answers and get upset and impolite when the people here can't provide you with the answers you require. While you are upset, frustrated and angry at not knowing what is physically wrong with you, please do not bounce it back to the people here. They do not deserve it.
I wish you well at your next appointment. Perhaps bring a list of the questions you want answered- particularly the ones you have asked here and which a doctor can provide feedback and information as they test you.
I just wanted to note in case somebody reviews this thread. Another possibility has dawned on me. I had a serious systemic reaction to Statins a year ago and suffer from high Cholesterol. My cardiologist prescribed a new drug called Repatha. It is a 1x a month 9 min intraveneous leg infusion drug to lower cholesterol that claimed to have little reported muscular reaction. I took the drug on Nov 7, and Dec 7th. My problems started soon after my first dose. I believe this is possibly my cause of leg weakness, twitches, hyper relexes, and spasticity. I didnt take my Jan dosage and it seems my issues are fading this week. IE much less spasticity, twitching ended, weakness still prevalent but feeling it may be improving a little. I learned that the drug companies and the FDA have misinformed the public about the efficacy and saftety of cholesterol drugs. When big pharma does a study, they first test participants for 90 days to determine if they are allergic. If they have a reaction (30% believe they do) they do not include them in the study or follow them in any manner,, nor do they report the hospitializations or deaths of these people in any manner. The protocol is not only flawed but outright dangerous to the public. What;s more, big pharma never shares the raw data with the medical community to confirm its accuracy. The efficacy of these drugs even with the biased basis has not shown in any study since 2006 any life expectancy improvement. It very well could be a cause of nuero muscular disease including ALS and other life threatening diseases. I will never take another cholesterol drug as long as I live.
Ok my final thought. If Repatha and cholesterol drugs cause symptoms like MND. Maybe that is something that can help cure the disease. If researchers could analyze how Repatha reacts in the body ... ie. cholesterol metabolization, other events in the chemical make up of the changes, maybe that would lead us to find how we can arrest ALS? I mean think about it... it effects the healthiest skinniest most athletic. Perhaps because Cholesterol plays a role in protecting against the disease?
By all means, try stopping your cholesterol med and talk to your doctor.
You’ve posted many times on this thread, and we keep telling you ALS is not likely and cervical spine stenosis with nerve/ cord impingement is highly likely. You’re not going to get further answers or advice from us. Additional postings wear us out and get you nowhere. Time to move on.
I realize many of you have severe disabilties. I thought this site was about a community looking for anwers and discussing ALS. I realize now this is not a good place for me to discuss my ideas or concerns. I was only trying to help myself and others by discussing what I learned during this event in my life and what potentionally triggered my symptoms and concerns. My road hopefully will have a good ending. I wish you all well, and have nothing more to add here. Best of luck, :-o
This forum is meant to be a support site for people with MND/ALS and provides ALS/MND specific information and resources to those with MND and their caregivers. The people here who are caring for folks with MND/ALS and the people who have MND/ALS donate their time to answer people who have questions to ask and who are concerned they have ALS- but it's not the main focus here at all.
The primary goal in the DIHALS subforum is strictly informational. The DIHALS subforum is not meant to provide continuous emotional support for those working through health anxiety, only to provide basic information to people before they move on to actual medical care. It is not a place for people to demand members with ALS provide them more than they are able to give. It is important to remember who you are talking to- many of us struggle with basic physical tasks and a variety of obstacles as we process having a life limiting and/or terminal disease.
The DIHALS subforum may not be what you are used to from other forums- continuing to converse about ALS theories or comparing symptoms is discouraged as this can actually escalate anxiety and prevent people from seeking appropriate medical care, or not believing their doctors when they say "No ALS". There are many places that people can go to ask general health questions and ask for emotional support, and where you can also discuss medical theories and exchange opinions about symptoms- that is not the purpose of this particular forum.
For those interested, the cholesterol/ALS connection has been explored. The conclusion of the latest studies was that it was higher BMI (weight to height ratio) within a certain window that might slow progression, especially early, rather than higher cholesterol itself. That is why most PALS are advised to maintain their baseline weight.
There is still work to be done in exploring how/why ALS affects metabolism, and diet may be part of the ultimate therapy or prevention.
Statins have been implicated in rare cases of myopathy (muscle wasting that has nothing to do with the nerves). But ALS is a disease of the nerves that control muscles that move voluntarily (motor neurons).